MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ automated microbiology system the user received false results.The expected result was e.Coli, but the patient isolates were either identified as citrobacter farmeri or enterobacter cloacae.No health impact or consequence reported.
 
Additional Manufacturer Narrative
E1.Initial reporter phone #: (b)(6).G5.510(k): there were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g5.Pma / 510(k)#: k020321, k020322, k020323, k040099, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary a failure for misidentification of results was reported on a phoenix 100 instrument.Field service engineer (fse) was dispatched on site and decontaminated the equipment.General verification process is carried out within the preventive maintenance.Issue resolved.As no returns were received to confirm the failure mode, this is an unconfirmed failure of a bd product.The root cause of the failure is not known.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review was completed and revealed no further cases related to this failure mode, outside of the one already described above.Complaints for results are within statistical control for the month of (b)(6) 2024.The upper control limit was not breached.Quality will continue to monitor the results complaints for phoenix 100 instruments.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.

Brand Name
BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18865354
Report Number1119779-2024-00192
Device Sequence Number3325115
Product Code LON
UDI-Device Identifier00382904481001
UDI-Public(01)00382904481001
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number448100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown